MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ TRUE SIZE MONITORING CATHETER DOUBLE LUMEN; CATHETER, INTRAVASCULAR, DIAGNOSTIC

EDWARDS LIFESCIENCES, PR SWAN-GANZ TRUE SIZE MONITORING CATHETER DOUBLE LUMEN; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 123F6P
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 123f6 with 1ml syringe barrel was returned for evaluation.The reported issue of deflation difficulty was unable to be confirmed.The balloon inflated clear and concentric and remained inflated for 5 minutes without leakage.The balloon deflated within 2 seconds without a syringe attached.Per ifu, passively deflate the balloon by removing the syringe from the gate valve.Balloon deflation time was within specification.Max.Deflation time from full capacity is 4 seconds per eas556 rev bp without a syringe attached.Distal lumen was patent without any leakage or occlusion.No visible damage was observed from catheter body.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that the balloon did not deflate.This was before use in a patient, during device prep.The nurse tried to deflate the balloon after detaching the syringe, but it would not deflate completely.She inflated it again and removed the syringe, but it would still not deflate.There is no patient involvement.
 
Additional Manufacturer Narrative
The issue of balloon deflation difficulty was not confirmed.The failure mode could not be confirmed to be associated with a manufacturing/design defect.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
SWAN-GANZ TRUE SIZE MONITORING CATHETER DOUBLE LUMEN
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500249
MDR Report Key12685865
Report Number2015691-2021-05894
Device Sequence Number4099985
Product Code DQO
UDI-Device Identifier00690103000375
UDI-Public(01)00690103000375(17)230226(11)210226(10)63643181;(01)50690103000370(17)230226(11)210226(10)63643181
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMEN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/26/2023
Device Model Number123F6P
Device Catalogue Number123F6P
Device Lot Number63643181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown